Merkan Posted April 26, 2011 Report Share Posted April 26, 2011 Before reading, this is just a piece of my own experiences and should not in any way be interperated as a generalized treatment suggestion. Please speak with your doctor if you somehow are interested in treatment using any kind of medication. Questions that is supposed to be addressed with a doctor or impossible for me to give an reliable answer will be left unanswered. Also i will not go into theories about the function of this regime on HPPD. Keppra is developed as an anti-seizure medication, primarily as an add-on medication to other anti-seizure meds with multiple effects on the brain. Anti-seizure medication is also known for treatment in bi-polar disorder. Keppra however, only has one action and is often refereed to as "strictly neurological". Thats what i have been told by doctors but i do not claim it myself. Anyway, i started with Keppra about 18 months post HPPD for just some days. What happened is very hard to define. I can only describe it as the light switching on in my brain making me very focused and i noticed that my symptoms at that time (visual snow and trails) changed drastically. The snow slowed down an the trails did not least as long as the used to. With it, the depersonalization/derealization cleared up. I felt great a couple of days but at night i got pretty intense cev's and an uncomfortably feeling in my body. My symptoms was almost gone when this happened. Today it wouldn't have freaked me out like it did then but it did so i stopped the Keppra regime. I was at this time still hoping for my HPPD to heal by itself. Looking back i wish i would have kept going but what i have learned is that wishing won't change anything. What happened a couple of months later really changed the way i would look at my conditon in the future. I was at the time using kodein and tramadol as some kinda self medication. I got some Kratom which is an opiate agonist but also have several other alkaloids in it . When i took it, i immediately felt that something was wrong. I felt like a bad high coming on that felt more like cannabis. When the effects where off, my symptoms came on 10x stronger then before and everything was visually so bad that i wanted to die. My mind was racing bad as well. I was hospitalized due to this. When i came out of the hospital i got clonazepam which sorta made me ok from the racing mind but still i had very bad visual and mental problems. I remembered the Keppra from earlier I had some rough days but a week post starting it i started feeling much better and a lot symptoms faded rapidly. Still had some issues but i was ok that i survived my second onset. Without these meds i would have been lost, i truly believe that. Some months went by and i wanted to see how raising the dose would effect my symptoms, would it be possible to get even better? It took some time but it really helped me even further by adjusting the dose. I started to live a life worth living, got back to school, visiting friends, got creative etc. Still had some symptoms but i didn't bother that much, i was glad to have a somewhat meaningful life. However, if the experience with kratom gave me a cruel unexpected punishment, something else came as a gift from God. I have always struggled with my weight, lost a lot of wieght, gained some, just to loos it and then gaining. So i read online on something called "LCHF". I started this though i still ate sugar from time to time. I noticed my remaining symptoms becoming even better then before. I read up on this diet and read that a strict diet over time could help people with epilepsy. My thought was, well why don't give it a shot. It was two though weeks but i decided to wait it out. Two weeks had passed and i was in my class and suddenly it just hit me like the day i first got HPPD. I was oblivious to my remaining visual symptoms and DP/DR just went away like that. I felt completely normal. The following weeks made me even better. It felt like i was taking twice the dose of my medication but i felt great and no symptoms at all. However i got very tired by the sudden way the intensity of the medication kicked in. As i said, it gets me tired, Hopefully it'll give me some energy back and still remain symptom free. One thing i've learned though is that this calls for a strict diet that is supervised by a doctor and no alcohol at all. Remember that this is my story, people react differently and my regime and medical doses can NOT be applied to everyone. I will get back to you as soon if anything changes. // Gustaf Link to comment Share on other sites More sharing options...
Create an account or sign in to comment
You need to be a member in order to leave a comment
Create an account
Sign up for a new account in our community. It's easy!Register a new account
Already have an account? Sign in here.Sign In Now